Alert archive / Kansas / Red Flag Warnings in 2025
Red Flag Warning 12, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Mar 31, 2025, 3:49 AM CDT for 18 counties in Kansas. It took effect at Apr 1, 2025, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2025, 3:49 AM CDT (08:49 UTC)
- In effect from
- Apr 1, 2025, 1:00 PM CDT
- Expired
- Apr 1, 2025, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 68 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
252 WWUS83 KDDC 310849 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 349 AM CDT Mon Mar 31 2025 KSZ043-061>063-074>077-084>087-311700- /O.UPG.KDDC.FW.A.0007.250401T1800Z-250402T0100Z/ /O.NEW.KDDC.FW.W.0012.250401T1800Z-250402T0100Z/ Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray-Morton- Stevens-Seward-Meade- 349 AM CDT Mon Mar 31 2025 /249 AM MDT Mon Mar 31 2025/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST KANSAS... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 043 Scott, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * TIMING...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Tuesday. * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
4 follow-up statements
639 WWUS83 KDDC 311344 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 844 AM CDT Mon Mar 31 2025 KSZ043-061>063-074>077-084>087-010600- /O.CON.KDDC.FW.W.0012.250401T1800Z-250402T0100Z/ Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray-Morton- Stevens-Seward-Meade- 844 AM CDT Mon Mar 31 2025 /744 AM MDT Mon Mar 31 2025/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST KANSAS... * AFFECTED AREA...Fire Weather Zone 043 Scott, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * TIMING...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Tuesday. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
331 WWUS83 KDDC 010034 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 734 PM CDT Mon Mar 31 2025 .Expansion of the Red Flag Warning to include Lane, Ness, Hodgeman, Ford, and Clark counties. KSZ044-045-064-078-088-010845- /O.EXA.KDDC.FW.W.0012.250401T1800Z-250402T0100Z/ Lane-Ness-Hodgeman-Ford-Clark- 734 PM CDT Mon Mar 31 2025 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST KANSAS... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM to 8 PM CDT Tuesday. * AFFECTED AREA...Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 078 Ford and Fire Weather Zone 088 Clark. * TIMING...From 1 PM to 8 PM CDT Tuesday. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ043-061>063-074>077-084>087-010845- /O.CON.KDDC.FW.W.0012.250401T1800Z-250402T0100Z/ Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray-Morton- Stevens-Seward-Meade- 734 PM CDT Mon Mar 31 2025 /634 PM MDT Mon Mar 31 2025/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST KANSAS... * AFFECTED AREA...Fire Weather Zone 043 Scott, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * TIMING...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Tuesday. * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
576 WWUS83 KDDC 010731 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 231 AM CDT Tue Apr 1 2025 KSZ030-020100- /O.EXA.KDDC.FW.W.0012.250401T1800Z-250402T0100Z/ Trego- 231 AM CDT Tue Apr 1 2025 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTH CENTRAL KANSAS... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. * AFFECTED AREA...Fire Weather Zone 030 Trego. * TIMING...From 1 PM this afternoon to 8 PM CDT this evening. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ043>045-061>064-074>078-084>088-020100- /O.CON.KDDC.FW.W.0012.250401T1800Z-250402T0100Z/ Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant- Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-Clark- 231 AM CDT Tue Apr 1 2025 /131 AM MDT Tue Apr 1 2025/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST KANSAS... * AFFECTED AREA...Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade and Fire Weather Zone 088 Clark. * TIMING...From 1 PM CDT /noon MDT/ this afternoon to 8 PM CDT /7 PM MDT/ this evening. * WINDS...Southwest 30 to 40 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
241 WWUS83 KDDC 020030 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 730 PM CDT Tue Apr 1 2025 KSZ030-043>045-061>064-074>078-084>088-020130- /O.EXP.KDDC.FW.W.0012.000000T0000Z-250402T0100Z/ Trego-Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton- Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-Clark- 730 PM CDT Tue Apr 1 2025 /630 PM MDT Tue Apr 1 2025/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 31, 3:45 AM CDT, 4 minutes earlier. Its key messages:
- Wind gusts greater than 50 mph possible along with areas of blowing dust Tuesday.
- A Red Flag Warning is in effect Tuesday afternoon west of a Dighton to Meade line.
- A slight risk for severe thunderstorms will be possible east of highway 183 Tuesday evening.
Area forecast discussion, Mar 31, 3:45 AM CDT, 4 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Dodge City KS 345 AM CDT Mon Mar 31 2025 .KEY MESSAGES... - Wind gusts greater than 50 mph possible along with areas of blowing dust Tuesday. - A Red Flag Warning is in effect Tuesday afternoon west of a Dighton to Meade line. - A slight risk for severe thunderstorms will be possible east of highway 183 Tuesday evening. && .DISCUSSION... Issued at 308 AM CDT Mon Mar 31 2025 An upper low earlier this morning was located off the coast of the Pacific Northwest. Over the next few days the models appear to be in good agreement with this upper low dropping southeast towards the four corners region. As this system moves southeast a shortwave upper trough, associated with the left exit region of an upper level jet, will precede this upper low and move out into the west central high plains on Tuesday. This Tuesday short wave trough will be the main item of interest this morning as it crosses the central plains late Tuesday given the multiple hazards it will deliver to southwest Kansas. A closer look at the strong winds and blow dust potential Tuesday... South winds will increase Tonight (Monday night) as surface pressures fall along the lee of the Rockies and a 40-50 knot low level jet develops ahead of the lee trough/dryline as an upper level trough approaches. Models are in good agreement with the dryline moving into southwest Kansas by early Tuesday morning as an area of low pressure develops and moves towards northwest Kansas. By noon Tuesday the majority of the short term models move this dryline east of highway 283 so as these stronger winds east of the dry line mix down to the surface it appears that the area what can expect these stronger winds will be east of Highway 183. Current NBM guidance for winds on Tuesday have been increased given these conditions, particularly where 50knot 850mb winds align with the NBM 90th percentile. Max wind gusts from the HREF appear to be just below High Wind warning criteria so a High Wind Watch will not be issued, but frequent gusts over 50 mph remain possible from late morning through early afternoon east of the dryline. West of the dryline, very warm, dry, and very windy conditions will create criticaFIRE WEATHER...Burgertl fire conditions. A Red Flag Waring is in Effect. Wind gusts exceeding 50 mph will also be possible by late afternoon here also due to the tight surface pressure gradient south of our surface low deepening over northwest Kansas and deep mixing. HREF max 10m gusts suggest around 55 mph in some locations possible late day, aligning with the ECMWF Extreme Forecast Index (90-97.5 percentile for winds). Currently looks like a marginal high wind event west of highway 83 but even these winds (50-55mph) will be strong enough for areas of blowing dust and low visibilities. The primary hazard west of the dry line will be the very dangerous fire weather but blowing dust will be a close second. Given these strong winds and the >70% chance for afternoon humidity values to fall below 15% will go ahead an upgrade the Fire Watch to a Red Flag Warning Tuesday afternoon. Looking at the thunderstorm potential Tuesday evening. By early Tuesday evening, thunderstorms may develop along the dryline that will be located near or east of Highway 183. We will also be monitoring a cold front moving into northern central Kansas and intersecting with this dryline. These boundaries will be the main focus for thunderstorm development and the potential severe weather Tuesday night as an upper level short wave trough crosses western Kansas. Currently there is still some concern on the moisture east of the dryline but at this time there is a >60% chance for dewpoints >50 degrees to be possible by early evening as cooling aloft and improving forcing develops as the upper level trough approaches. Given this moisture return, upper level forcing ahead of our approaching wave, and a 300-250mb jet streak, the SPC Slight Risk seems reasonable. The severe weather window may be short (3-4 hours), but storms could intensify fast with improving shear between 00z and 03z Wednesday. East of Highway 183, gusts over 65 mph and hail larger than two inches are possible. Those from Pratt southward (this includes the Medicine Lodge area) should pay particular attention to where this dryline ends up early Tuesday evening because as a low level jet develops...if this boundary is near or just west of your area then we will have to monitor the potential for an isolated tornado or two. && .AVIATION /06Z TAFS THROUGH 06Z TUESDAY/... Issued at 1209 AM CDT Mon Mar 31 2025 Light northeast winds will gradually shift to the east southeast between 18z and 21z today as an area of high pressure at the surface moves east across eastern Kansas and surface pressures begin to fall along the lee of the Rockies. These winds will gradually begin to increase overnight as surface pressures fall along the lee of the Rockies. Through 15z today moisture and weak mid level forcing will result in some light precipitation and a period of 1000-2500ft AGL ceilings, mainly in the Dodge City and Garden City areas. After 18z VFR conditions can be expected. After 03z Tuesday several of the CAMS indicated a low level jet of 45 to 50 knots will be developing across southwest Kansas so low level wind shear has been introduced. && .FIRE WEATHER... Issued at 308 AM CDT Mon Mar 31 2025 A critical fire risk is becoming increasingly likely west of Highway 283. Very windy conditions, along with areas of blowing dust, are expected to develop behind a dryline moving across southwest Kansas early Tuesday. The tight surface pressure gradient and boundary layer winds indicate frequent afternoon gusts exceeding 40 mph. There is also a greater than 60% chance of gusts over 50 mph west of Highway 83 after 2 PM. Humidity levels are already forecast to fall back into the 10 to 15 percent range west of Highway 283, and they could fall even lower due to the potential for deep atmospheric mixing. Given all these conditions have upgraded the Fire Weather Watch to a Red Flag Warning. && .DDC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday afternoon through Tuesday evening for KSZ043-061>063-074>077-084>087. && DISCUSSION...Burgert AVIATION...Burgert FIRE WEATHER...Burgert
Hazardous weather outlook, Mar 31, 3:47 AM CDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 347 AM CDT Mon Mar 31 2025 KSZ030-031-043>046-061>066-074>081-084>090-010900- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 347 AM CDT Mon Mar 31 2025 /247 AM MDT Mon Mar 31 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Red Flag Warning is in effect Tuesday west of a Dighton to Meade line. Please refer to the latest TOPRFWDDC for more information. Near critical fire risk will be possible Tuesday east of a Dighton to Meade line. Southwest winds of 25 to 35 mph with gusts as high as 50 to 55 mph possible at times Tuesday afternoon which may result in reduced visibilities due to blowing dust. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Red Flag Warnings in Kansas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.